BOLTON MEDICAL, INC. TREO ABDOMINAL STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-L2-09-100U |
| Medical Device Problem Codes |
Failure to Seal (4070); Device Endoleak (4074)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
10/07/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00176 and device 2 is being reported under.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
"the subject had their 30-day follow-up on (b)(6) 2022 and their ct dated (b)(6) 2022 showed a type ib endoleak, but the subject was asymptomatic otherwise.The subject underwent a reintervention on (b)(6) 2022 including coil embolization of the right internal iliac artery using three (3) - 17cm x 6mm terumo azur coils and extension of the right iliac artery endoprosthesis limb with a 6mmx75mm viabahn self-expanding stent followed by a 7x59mm viabahn vbx balloon expandable stent graft.The event was deemed as related to the index procedure and not related to the device.Additional information received on 0702/2025 fro the site: for ease below is what the coordinator specified from the implanting physician as she gave additional details regarding index: 1.Can you specify the leg assignment (right, left) for each of limbs used for index along with what one was used to further extend a limb: 1.28-l2-13-100u lot 2105010139 (left cia), 2.28-l2-09-100u lot 2108310100 (right cia), 3.28-l2-09-080u lot 2108120166 (left eia extension).2.Which device had the type ib endoleak? a.The right side.She had short common iliacs and even if we didn't have a long length of seal in the right iliac, we didnt want to cover both internal iliacs during the same surgery.(1b endoleak was not apparent on completion angiogram (b)(6) 2022)" patient outcome: "there were no complications, and the subject was discharged on 08oct2022.The endoleak was not present on any future imaging through their 3-year follow-up currently.".
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2025-00176 and device 2 is being reported under mdr-2247858-2025-00177.Review of the device history records showed no issues were found during the manufacture of the devices.The pre-case plan, pre-procedure ct scan dated (b)(6) 2022 and post procedure ct imaging for 30-day, 1-year, and 2-year follow-ups were provided for analysis.As described in the narrative, the patient underwent an evar procedure to treat an abdominal aneurysm of 55.8mm in diameter with a treo main body (28-b2-28-080u) and two iliac limbs (28-l2-09-100u, 28-l2-09-080u).There was a protuberance within the abdominal aneurysm with a diameter of 61.9mm.The patient presented a challenging aortic anatomy for device navigation with moderate calcification, significantly small (diameter) common iliac arteries, and the aortic bifurcation very tight to accommodate both iliac limbs.The access vessels were very tight for the advancement and deployment of the device with a right femoral artery of 5.8mm and left femoral artery of 5.1mm in diameter.The device introducer outer diameter (od) of 18fr needed a femoral artery of at least 6.0mm in diameter.Despite the fact that the iliac arteries were small in diameter, there were no issues reported during advancement of the device.The patient's anatomy evaluation and sizing assessment shows the selected grafts did not meet the ifu oversizing and graft selection criteria.The ct imaging during implantation dated (b)(6) 2022 shows the device in good positioning.The 1-month follow-up ct dated 09/13/2022 shows the device in good positioning, a type ib endoleak on the right side, and the aneurysm diameter decreased from 55.8mm to 54.2mm.Reintervention was performed on (b)(6) 2022 to treat the type ib endoleak using coil embolization of the right internal iliac artery, coils and extension on the right iliac artery.The ct analysis showed the endoleak resolved, and the patient was discharged on (b)(6) 2022.The 1-year follow-up ct dated (b)(6) 2023 shows the device in good positioning, no evidence of type ib endoleak, and the aneurysm diameter decreased from 55.8mm to 43.9mm.The 2-year follow-up ct dated (b)(6) 2024 shows the device in good positioning, no evidence of type ib endoleak, and the aneurysm diameter decreased from 55.8mm to 42.2mm.In conclusion, no issues were found during the manufacture of the devices.The provided imaging information confirmed the type i endoleak.The root cause of the reported failure of type ib endoleak was iliac artery disease with short length compromising the distal sealing.Endoleaks are known adverse events of evar procedures.